I took Xyrem for the 1st time this past Saturday night. The whole process is scary, as you are to not eat 2.5 hours before, take pain meds or any kind of med like Klonopin which I am on. They overlooked that. I took it and slept 4 hours like I was dead. Then I woke up....felt hyper and took the 2nd dose. You are supposed to set an alarm for 2nd dose which I found strange, but your body actually just wakes up a few hours later...no alarm needed. When I woke up, I felt exhausted. I had slept, but I was drained. According to the company ( I called today) this is normal. For the first week. However....I also felt agitated, had pins and needles in my right hand and felt outside of myself. I was extremely anxious as the day went on. The good thing about it was I didn't feel so so tired as the day went on and I had NO PAIN. I have fibro bad and it was down to a reasonable number. No stiffness, etc. For those who do not know what Xyrem is....it's GHB. The date rape drug in less amounts. It knocks you out like anesthesia. I called my doctor because I was out and felt like I was going to have a panic attack. My thoughts were racing. My doctor is not overly experienced in Xyrem and told me to stop it. Which, is actually logical. I came home and looked up Xyrem and found there are so many side effects of anxiety, nausea, vomiting, memory loss....which I had because I felt doped on it. It's a CNS depressant. Weight loss is huge and some people love this, but I am small and weigh 120 pounds. I can't afford to lose 20-30 pounds which is the norm with this drug. People lose their appetite and also....it helps you to burn fat. While you sleep, you burn fat on it and have night-sweats. I called the pharmacy that deals with Xyrem, Jazz pharmaceuticals. Anxiety happens in 6% of all people and suicidal thoughts, also. She told me to cut my dose down. But, if you cut your dose down, you will only sleep 4 or 5 hours......and then still have possible anxiety. To be honest, I have never taken a drug so scary. You must be lying down when you take because it knocks you out in 15 minutes, you may sleepwalk and the biggest side effects are weight loss and nausea along with tremor. Plus, several people urinate in their sleep. That whole thing scares me. Plus, you have to wake up in the middle of the night to swallow down a second dose. Many people do not like the whole process, even those who actually do okay on it. It's scary for most who are on it. So, it's a day and a half later and I still have major anxiety. The drug helped my pain majorly and I could wear shoes I shy away from due to pain. I am depressed. Every single medicine has a set back or side effect that is not tolerable. I take Fentanyl for pain, I develop a migraine, which is common. I did IGG therapy, my liver enzymes went through the roof and my immunologist does not want me on it again. As much as possible, he wants me to stay away from it because the side effects for me are horrendous. Cortef...I had major anxiety....like being on Xyrem! So, all of these drugs that are supposed to help make me sick. I have horrible pain, don't sleep well and feel hopeless. The very things that should help don't or make me sicker. I am upset, sad and unsure of where to go. I need to treat pain and sleep. Most narcotics I can't even take. The whole thing is depressing. Those that have anxiety on Xyrem take anxiety meds like Benzo's but I don't want to do that....God, that's the last thing I need, an addiction to Ativan and then horrible withdraw. Or, take an SSRI to counteract the anxiety, but they cause me horrible exhaustion and GERD. I hate this. I hate this life.